Medications That Reduce Libido
A drop in libido can be caused by medications. Medications are designed to have an impact on your body, and some medications can disrupt the delicate balancing act that is the body itself. As a result, medicine prescribed by your doctor can reduce your libido, perhaps even substantially.
At the top of the list of medications and drugs that can cause a reduction in libido are birth control pills, thyroid medications as well as mood related drugs such as anti-depressants and anti-anxiety medications. Another type of medication that can cause a loss of libido or reduction of libido is anti-hypertensive medication. This can impact men in particular. In general, any drug or even herb that impacts one's hormone levels or brain chemistry can have a considerable impact on libido. If you experience a sudden decrease in libido, it may be due to the medicine you are taking or be the result of a new medication. Discuss any loss of libido with your doctor as soon as possible.
How You Can Address and Prevent a Loss of Libido
Some of the best ways to safeguard against a loss of libido just so happen to be some of the ways that one can maintain overall good health as well. Being overweight and eating fast food and processed foods may very well impact both one's overall health and one's libido. Maintaining a healthy weight and eating a diet that is rich and packed with vitamins and minerals will help one maintain a healthy libido throughout life.
Omega-3 fatty acids as found in cold-water fish, like wild Alaskan salmon, as well as in nuts like walnuts can help to potentially keep one's libido functioning properly. Why? Omega-3 fatty acids are good for both the mind and the heart, which is key for good circulation. Maintaining a healthy circulatory system is important for a strong libido.
Other easy steps to consider are consuming foods that are anti-inflammatory in nature. A good example, and one that is time tested, is the spice turmeric. Turmeric has been shown to fight inflammation as well as cancer.
A reduction in libido isn't something that you just have to live with and learn to adapt to; instead by being proactive and working with your doctor, you can find ways around this serious problem. Above all else, don't ignore a significant reduction in libido, as it may indicate a serious issue.
Please note that there are many different reasons that people may experience a drop in libido, so you can't just assume what might be causing the issue. Please consult with your healthcare professional if you experience any drops in your libido.